# SDR 96UAL900822

- Difficulty date: October 18, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N997UA
- Make and model: Boeing 737291
- Aircraft serial: 22457
- Engine: Pwa JT8D17
- System (JASC): 4920 · APU Core Engine
- Part: Turbine Wheel
- Part number: 38420722
- Condition: Disintegrated
- Location: Tail
- Part time: 9,690 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

APU MUFFLER AND EXHAUST PIPE REQUIRE REPLACEMENT DUE TO DAMAGE DURING APU FAILURE.  *S/D*  THE TURBINE WHEEL FAILED CAUSING UNCONTAINED SEPARATION.  THE CAUSE IS BEING ADDRESSED BY INTRODUCTION OF CONTAINMENT AUGMENTATION RING THROUGH SERVICE BULLETIN 49-A7189 AND COA 0-9223.
